CSN Login
Members Online: 3

High Blood pressure after kidney removal

tkelly
Posts: 1
Joined: Dec 2009

I had my kidney removed 10 days ago and now my BP is up and my doctor wants to put me on medication to lower it. I have always been healthy, no weight issues, don't smoke or drink and eat healthy. I am nervous about going on BP medication so soon after the surgery. Has anyone else experienced this?

donna_lee's picture
donna_lee
Posts: 438
Joined: Feb 2009

Face the fact that you have 1 kidney. If you are lucky, it will eventually get close to working at 50% of what 2 kidneys were able to filter.
Since having my R kidney removed in 2006, I have been on 2 BP meds (an ace inhibitor and a beta blocker -plus a cholesterol med) Lisinopril, Metoprolol and Simvistatin.
I understand where you are coming from ---only people who don't take care of themselves need BP meds. WRONG!!
Everything you eat and drink is broken down and the fluids have to be filtered by one kidney now. So go on the meds and be glad the Dr. is taking care of you.
Now on an encouraging note...sorry about the cancer and having to have a radical. No one is ever ready to hear those words. Take care of yourself and you will heal nicely. Find a support group. They can be an info source, a place to vent and share concerns. Good Luck.
Donna

cashche
Posts: 7
Joined: Dec 2008

Sorry for what you are going through...been there. I have to take Lasix almost every day since the removal of my kidney. Hey this is my second Christmas, so do what your Dr tells you. You are going to be ok and don't be nervous that will only make it worse. Let go and listen to your Dr. You are in a new club now and look on Facebook there is a great Kidney Support group on line there as well.

Sherie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network